Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Will hydrocortisone cream help in getting rid of rashes caused due to cosmetic cream allergy?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
Yesterday morning I tried a face cream that I tried once before. My skin was super dry, but normal (besides the acne I do have in some spots). A couple of hours later I noticed my face felt funny and looked into a mirror. THOUSANDS of tiny bumps were all over my face! I rinsed my face with cool water and thought it would go away shortly. My face was really itchy all day, and I realized my neck was worse than my face. When I rinsed off the lotion earlier that day, I forgot to get it off my neck. Well, my neck was covered in the rash you see in the picture. So I took an antihistamine and went to bed. This morning when I woke up the redness was a lot better, but the tiny bumps were still everywhere on my face and incredibly itchy. My eyes also stung and were puffy. They were swollen (not extremely) but enough that my eye lids had creases. My question to you is, are they tiny red bumps from the cream? What can I do to help them go away faster? I also have been putting over the counter hydrocortisone cream on my face.
Posted Sun, 22 Dec 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 17 minutes later
Brief Answer: Allergic reaction.Oral steroids will help Detailed Answer: Hi thanks for writing here.Rash and tiny bumps are due to allergy to face wash.Some face washs contain salicylic acid glycolic acid which can irritate the skin. Avoid using such face wash in future.Wash face with cold water only.Do not use soap.Avoid sun exposure. Continue with hydrocortisone and anti histaminic.A short course of oral steroid like methyl prednisolone 4 mg two times for 3 days and one time for next 4 days will help.You can consult your doctor for this. Hope this will help you.Take care.
Above answer was peer-reviewed by
Follow-up: Will hydrocortisone cream help in getting rid of rashes caused due to cosmetic cream allergy? 4 minutes later
So the tiny bumps all over my face are from an allergic reaction? How long does this usually last?I mean the colorless kind of small pimple looking bumps are from the lotion right?
Answered by Dr. R.G. Joshi 20 hours later
Brief Answer: Allergic reaction .Will subside in 3 to 4 days. Detailed Answer: Hi sorry for late reply.Day was busy with pateints.Swollen eyelids small bumps all point towards allergy.This is known as contact dermatitis.A short course of oral steroid as i mentioned earlier will help.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor